Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
kimintie

These Bumps Are Driving Me Crazy - Anyone Else Have Experience With Them?

Recommended Posts

Sorry for the quality - it was taken on my cell phone in my dorm bathroom.
These bumps on my skin have been driving me absolutely crazy. I'm not sure what they are, but they are especially noticeable when I put on my makeup. In fact, they make my makeup look caked on and pretty awful. They are throughout my face in the same amount as on this cheek. Even without makeup, they are skin colored and have no "head".
And I have no idea what they are. I was thinking pityrosporum folliculitis, but I'm not sure.
I have tried zinc soap, sulfur treatments, chemical peels, AHAs and BHAs, BP, SA, and a myriad of other OTC options. If extracted, they release a white, hard substance.
I recently went to the dermatologist and I am now on minocycline, clindamycin, and differin. I started these about two weeks ago and have seen no improvement. I am starting my first round of Accutane on February 7. (I'm starting the Accutane because I experience cysts throughout my body - not necessarily for these tiny bumps.)
I have oily skin and wear makeup on a daily basis. The makeup I use I have checked on cosdna. I use a BB cream and physician's formula pressed powder for color correction (I have a fair amount of PIH).
I'm seriously at a loss. Does anyone know what these could possibly be and why they are so resistant to absolutely everything that I try? I mean, they never budge. They have looked the same for years. Will Accutane have any effect on them? Has anyone had these little bumps too?
Thank you in advance.
Link to comment
Share on other sites

Hi,

I had these bumps on my forehead when I was younger I only saw a difference when I completely cut out makeup and started using bp but the big game changer for me was cutting out dairy, so diet plays a huge role in my acne as well as my hormones. Its worth getting some blood tests done before jumping on accutane best of luck hun :)

Link to comment
Share on other sites

Hi Kim:)

did you find out what they are? Looks exactly like what happened to me over 2 years ago. Might be perioral dermatitis. Exact same look and place.

good about the antibiotic, I used tetracycline and metro gel. Also, I eliminated all products with sodium lauryl sulfate. Try organic Braggs apple cider vinegar and dilute it 50% with water and use it,like a toner on your skin

I know how frustrating it is, and I know there's not alot on the net in terms of information about it. PM me if your interested, hope all goes good for you:)

Link to comment
Share on other sites

Sounds like Keratosis Pilaris.  I've been looking up my condition which I believe is the PF but have seen this on all the derm pages and my son and step son also have it on the backs of their arms.  I use Dermarest lotion to exfoliate.  At first I was leaving it on for about 10 to 20 minutes and washed off with a soapy warm wash cloth. I washed it off because my skin wasn't use to it yet and would get itchy and red if left on.  But after washing off I could see all the dead skin wash away and my pores opened up.  I also used lamasil to spot treat what I suspected a poss yeast issue.  Keep out of eyes though of course.. But now I rarely use the lamasil, and just wash my face neck and tops of arms with Nizoral.  I read the studies on Nizoral and pyrithiam zinc (spelling sorry) and the the Nizoral shrunk the sebaceous glands making you less oily while the other made you more oily.  They are used in hair loss prevention. Too much to explain, but no, you will not spout hair from it lol.  Just helps your body to hold on to what you have longer I believe.  Nizoral provides a thinner hair shaft, the zinc a thicker one..but no crazy black hair etc. I read up on it because I was scared of developing a full on beard in my search for relief from these awful reoccurring pimply bumps BLAH!! This Nizoral can be helpful even if you don't have PF.  I don't know if there is a limit of time you should use it, but look it up, it's worth it.  It's pricey (about 18bucks) but worth ever pretty blue drop!! I use just a small drop on a wash cloth to wash my face at night.  But when I don't use it, the Dermarest Lotion usually keeps things exfoliated and improving.  My daughter tried the Dermarest two days ago and on the second day she said her skin felt renewed.  My experience was oh my gosh my face can breathe!! All those old blocked pores that I had that messed up my face so bad and scarred me for life are free!! lol  Not sure what a derm will say because I still want a professional opinion, blood tests etc. to see if there are any underlying issues like diabetes, hormones since I'm over 40.. Sorry such a long post, just thought if the info could help anyone, that makes me happy. I struggled horribly these last few years.  Did learn that sugar messes up hormones too, and vitamin deficiencies can cause acne..talk to your doc.  If she wont listen to you, get a new one. Your body is speaking to you, and the doctor is a professional but needs to listen too.  Best wishes, hope you were able to get the help you needed.

Link to comment
Share on other sites

Oh gosh forgot to say!  On the makeup.  I found a primer works wonders if you use any powder but make sure you cover all areas any powder may touch.  I find powder completely aggravates my skin causing my skin to break out ten times faster.  Although I did notice, without a primer, if I use just my concealer on my old scarring to make a quick run to the grocery store or whatever, my face was not nearly as likely to break out. So no more powder for me :/ But concealer thank God yes. Not sure if that has anything to do with the Dermarest I now leave on, or the Cetaphil I mix in a little with it (forgot to mention that, just started to do that and love it!). I am convinced though that something in the powder just sets my skin off.  Kinda like when I wear and cheap earrings.  By the end of the night, my ear lobe is on fire itchy and weeps and possibly bleeds.  Gross.  Metal/nickel allergy..Makes you wonder exactly what is in the powder. I keep bacitracin (2 antibiotics not the triple antibiotic, the third one is irritating to me, but if it works for you great)on hand also if I suspect infection. 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×